Metformin-Induced Lactic Acidosis Following Intentional Overdose: A Case Report and Mini Review.
Аннотация
Metformin-induced lactic acidosis (MILA) is a rare but potentially life-threatening condition. It is mainly related to metformin accumulation secondary to overdose or severe kidney failure. We report a case of MILA in a 17-year-old non-diabetic female, who attempted suicide with a high dose of metformin (30 tablets of metformin 500 mg). On arrival, she was fully conscious with normal vital signs. She was admitted to the intensive care unit for close observation. Her laboratory investigations showed development of high anion gap metabolic acidosis, worsening lactatemia, and a drop in blood pressure despite supportive measures. She also required sedation for severe agitation. Intermittent hemodialysis was initiated when the lactate blood level reached 18 mmol/L, accompanied by a pH of 7.1, and was maintained until a target lactate level of less than 4 mmol/L was achieved, which occurred after eight hours. Her clinical condition showed improved mental status by the end of the dialysis session. She left the hospital after a few days in excellent clinical condition. This case highlights a rare situation of suicidal attempts using a high dose of metformin by a non-diabetic minor patient. It also highlights the importance of urgent dialysis if supportive measures fail to mitigate the potential life-threatening MILA condition.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.